MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G38190
Medical Device Problem Codes Off-Label Use (1494); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
Description of event according to initial reporter: the sheath separated from the handle, able to complete the procedure with no adverse effects.The physician modified the graft.Patient outcome: the complainant did not report any adverse effects to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Pma/510(k): p140016.Investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Per the medwatch report mw5117719 received on (b)(6) 2023: upon introducing cook zenith apha device for positioning and deployment, the outer sheath broke off and separated from the device.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4) h11) corrected data compared with medwatch report mw5117719: b2) required intervention b4) 16may2023 d1) cook zenith alpha device d3) cook medical llc d9) returned to manufacturer (b)(6) 2023 h6) annex a - 1562: material separation investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).After investigation the event for this (b)(4) is no longer reportable.Summary of investigational findings: an (b)(6) year-old male patient with an abdominal aneurysm was treated with a physician modified zta-pt-38-34-217-w (complaint device).The vascular surgeon created three fenestrations, one for superior mesenteric artery (sma) and one for each renal artery.During fenestration creation the physician pulled the sheath back exposing the graft.No manipulation of trigger wires was done.He then created the fenestrations at locations on the graft that he planned.He then re-constrainted the graft and pulled the sheath back over the graft.Upon introducing the graft to the correct location in the aorta and moving the graft up and down and rotating the graft while watching under fluoroscopy, the handle separated from the sheath.After the physician felt the graft was in the correct location, he pulled the sheath down allowing the graft to open up.He then placed the sheath back within the handle.Fortunately, there was no blood leakage as this was continually watched for.After cannulating the corresponding arteries via the fenestrations, he performed a manual removal of the trigger wires.He did a manual removal without trying a handle rotation as he felt this might be safer in case the handle malfunctioned causing difficulty with removing the trigger wires.The trigger wires were removed without any issue or difficulty.The physician was able to complete the procedure with no adverse effects.Zta-pt-38-34-217-w was returned without shipping stylet, stent graft, blue rotation handle, back-end cap, back-end cap retaining clips, threaded wire knob, marker ring, wire knob and wires.Device evaluation was performed.Per the device evaluation, the sheath was found to be separated from the captor hemostatic valve.It is assumed that reported separation of the sheath from the handle is separation from the captor hemostatic valve.No evidence to suggest that the product was not manufactured according to specifications.Per the instructions for use, the zenith alpha thoracic endovascular graft is indicated for the endovascular treatment of patients with aneurysms or ulcers of the descending thoracic aorta having vascular morphology suitable for endovascular repair.It is assumed that reported separation of the sheath from the handle is separation from the captor hemostatic valve.Based on the device evaluation, it was not possible to determine the cause of separation of the sheath, as the device has been partially deployed and modified before use.However, it is possible that device modification could have contributed to the separation.It should be mentioned that device modification is out of cook´s control.It is noted that zta is used in abdominal aorta, which is outside of intended use for this type of device as zta indicated for the endovascular treatment of patients with aneurysms or ulcers of the descending thoracic aorta.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA   4632
Manufacturer Contact
lissi walmann
sandet 6
bjaeverskov 4632
DA   4632
56868686
MDR Report Key16483998
Report Number3002808486-2023-00054
Device Sequence Number6787405
Product Code MIH
UDI-Device Identifier10827002381909
UDI-Public(01)10827002381909(17)251108(10)E4328612
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2025
Device Model NumberG38190
Device Catalogue NumberZTA-PT-38-34-217-W
Device Lot NumberE4328612
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer05/26/2023
07/28/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date06/07/2023
08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale